I have had ongoing stomach discomfort (tightness, pain, internal gas) on and off for most of 2007, following a major stomach ailment in January (possibly food poisening, no antibiotics used) and then illness again in May (flu symptoms and then feeling of stomach acid that made it difficult to eat, caused me to feel like vomiting yet constantly hungry, also shortness of breath and wheezing; eventually given antiobiotics). Stomach issues resumed and in June I had intense stomach pains (tightness, internal feeling of gas, but little flatulence). In July a faecal test showed that I had klebsiella pneumoniae bacteria in my system. My doctor prescribed an antibiotic (Ciproby?) for a 10 day course 1 -250 mg capsule twice per day. My stomach at first settled but midway through I started to feel slight pains again. Within another two weeks of completing the course of antiobiotics, I had strong pains again - currently in upper abdomen (feeling of tightness, internal gas - but little flatulence, plus periodic diarhea, generally irregular bowel movements, and today a low grade fever (99F). What could be going on? Why am I not responding to the antiobiotics?
Klebsiella normally would respond to Cipro. There is a possibility that the bacteria may be resistant to the antibiotic. The lab should have tested the bacteria against various antibiotics to evaluate the sensitivity.
If the symptoms continue, evaluation of the upper digestive tract can be done with an upper endoscopy. This can rule out ulcers or inflammation of the stomach that can lead to the symptoms.
These options can be discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.